The Lupus Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
360 Posts
Discussion Starter · #1 ·
I was just reading Jellyjaz's thread about her weak legs and the advice many of us gave her was exercise, which really does help. It has helped me with the left sided weakness in my arm and leg. However, as the symptoms have progressed, I've developed a tense/tired feeling on the left side of my face that now wraps around to the left back half of my head. It's the whole left side, surrounding the eye and I worry that eventually my eye is going to droop. First of all, do any one you know what I'm talking about or have the same symptoms? What did your doctor tell you about it's cause?

Second, since exercise is so helpful, how can I get the same effect for my face? I can't exercise it the way I do my leg/arm. The only thing that makes it feel better is pressing on my cheek and surrounding area with my fingers, but I don't think that helps the problem at all, it just makes it feel better.

Thanks. I appreciate any information/advice you can offer.
 

·
Registered
Joined
·
6,152 Posts
Hi Jesse

I would definitely be concerned about that increasing left sided weakness. I know you mentioned before that you would have to get a neuro on board and I would make this a priority if I were you. Have you mentioned this to your Rheumatologist and if so what have they said?

The other thing that struck me was that some of your symptoms resemble those of Myasthenia Gravis which is an autoimmune neuromuscular disease characterised by weak muscles. Here are a couple of links which might interest you.

http://www.myasthenia.org/amg_faqs.cfm#1

http://www.medicinenet.com/myasthenia_gravis/article.htm#tocb

Have a look through them and see if the symptoms are similar to yours. Definitely make an appointment at least with your PCP to investigate those symptoms further.

Take care
Joan:rose:
 

·
Administrator
Joined
·
10,196 Posts
Hi Jesse,

You definitely sound like you have some sort of nerve issue. Since this is progressing further I would contact your doctor to let him know what is going on.

There are a few facial exercises to help relaxation. I doubt they would do anything for the type of symptoms you have described.

Take care,
Lazylegs
 

·
Registered
Joined
·
360 Posts
Discussion Starter · #4 ·
Thank you both, for your responses. My RD is well aware of the problem. It's why I went to see him after years of seeing neuros who couldn't find anything wrong. Finally, the last neuro did blood work and found the abnormal RF, ANA, ANCA, etc. and referred me to the RD. When I was on .8 of the injectible MTX the symptoms nearly disappeared. Now that I'm off it and starting Imuran, they are back with a vengence. I can't wait for the Imuran to kick in. I'm really surprised I lost the benefits of the MTX so quickly. It's only been one week and one day since my last injection and already the pain, numbness, etc. is coming back. It's also become apparant to me that the disease is progressing. I always thought the meds were supposed to keep the damage from getting worse.

The RD thinks it's all due to Sjogren's and SLE, since it did improve with the meds he gave me. There are some similar symptoms to the myasthenia symptoms and it seems the treatment is similar as well. I guess I have it covered, regardless of which it is.

I'd still be interested in hearing from anyone else who has similar issues and what they do about it, as well as what their doctor says. Thanks everyone!
 
1 - 4 of 4 Posts
Top